Alert archive / Virginia / Storm Warnings in 2008

Storm Warning 5, NWS Wakefield, VA

December 31, 2008

NWS Wakefield, VA issued this storm warning at Dec 31, 2008, 3:42 AM EST. It took effect at Dec 31, 2008, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2008, 3:42 AM EST (08:42 UTC)
In effect from
Dec 31, 2008, 11:00 AM EST
Expired
Dec 31, 2008, 6:41 PM EST
In force
8 hr
Issued by
NWS Wakefield, VA

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WHUS71 KAKQ 310842
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
342 AM EST WED DEC 31 2008

ANZ650-652-311645-
/O.CAN.KAKQ.SC.Y.0165.000000T0000Z-081231T1200Z/
/O.UPG.KAKQ.GL.W.0033.081231T1200Z-090101T0900Z/
/O.NEW.KAKQ.SR.W.0005.081231T1600Z-090101T0300Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
342 AM EST WED DEC 31 2008

...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST
THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST
THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE
GALE WARNING IS NO LONGER IN EFFECT. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ654-656-658-311645-
/O.CAN.KAKQ.SC.Y.0165.000000T0000Z-081231T1200Z/
/O.CON.KAKQ.GL.W.0033.081231T1200Z-090101T0900Z/
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
342 AM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM
EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 4 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ630>632-311645-
/O.UPG.KAKQ.SC.Y.0165.000000T0000Z-081231T1700Z/
/O.EXT.KAKQ.GL.W.0033.081231T1400Z-090101T0900Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
342 AM EST WED DEC 31 2008

...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EST
THURSDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ633-311645-
/O.UPG.KAKQ.SC.Y.0165.000000T0000Z-081231T1700Z/
/O.EXT.KAKQ.GL.W.0033.081231T1400Z-090101T0300Z/
CURRITUCK SOUND-
342 AM EST WED DEC 31 2008

...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST
THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WAMSLEY
4 follow-up statements
335 
WHUS71 KAKQ 310944
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 AM EST WED DEC 31 2008

ANZ633-311745-
/O.CON.KAKQ.GL.W.0033.081231T1400Z-090101T0300Z/
CURRITUCK SOUND-
444 AM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
EST THIS EVENING... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ654-656-658-311745-
/O.CON.KAKQ.GL.W.0033.081231T1200Z-090101T0900Z/
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
444 AM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ630>632-311745-
/O.CON.KAKQ.GL.W.0033.081231T1400Z-090101T0900Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
444 AM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
EST THURSDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ650-652-311745-
/O.CON.KAKQ.SR.W.0005.081231T1600Z-090101T0300Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
444 AM EST WED DEC 31 2008

...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EST THIS EVENING...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

WAMSLEY
831 
WHUS71 KAKQ 311525
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1025 AM EST WED DEC 31 2008

ANZ633-312330-
/O.CON.KAKQ.GL.W.0033.000000T0000Z-090101T0300Z/
CURRITUCK SOUND-
1025 AM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ654-656-658-312330-
/O.CON.KAKQ.GL.W.0033.000000T0000Z-090101T0900Z/
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
1025 AM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ630>632-312330-
/O.CON.KAKQ.GL.W.0033.000000T0000Z-090101T0900Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
1025 AM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ650-652-312330-
/O.CON.KAKQ.SR.W.0005.081231T1600Z-090101T0300Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
1025 AM EST WED DEC 31 2008

...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

$$

03
557 
WHUS71 KAKQ 312002
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EST WED DEC 31 2008

ANZ633-010415-
/O.EXT.KAKQ.GL.W.0033.000000T0000Z-090101T0900Z/
CURRITUCK SOUND-
302 PM EST WED DEC 31 2008

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ654-656-658-010415-
/O.EXT.KAKQ.GL.W.0033.000000T0000Z-090101T1200Z/
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
302 PM EST WED DEC 31 2008

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ630>632-010415-
/O.CON.KAKQ.GL.W.0033.000000T0000Z-090101T0900Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
302 PM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ650-652-010300-
/O.CON.KAKQ.SR.W.0005.000000T0000Z-090101T0300Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
302 PM EST WED DEC 31 2008

...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

$$

LEWITSKY
011 
WHUS71 KAKQ 312341
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
641 PM EST WED DEC 31 2008

ANZ650-652-010745-
/O.CAN.KAKQ.SR.W.0005.000000T0000Z-090101T0300Z/
/O.EXA.KAKQ.GL.W.0033.000000T0000Z-090101T1200Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
641 PM EST WED DEC 31 2008

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. THE STORM
WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE STAY IN SAFE
HARBOR DURING GALE CONDITIONS.

&&

$$

ANZ630>633-010745-
/O.CON.KAKQ.GL.W.0033.000000T0000Z-090101T0900Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
641 PM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE STAY IN SAFE
HARBOR DURING GALE CONDITIONS.

&&

$$

ANZ654-656-658-010745-
/O.CON.KAKQ.GL.W.0033.000000T0000Z-090101T1200Z/
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
641 PM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE STAY IN SAFE
HARBOR DURING GALE CONDITIONS.

&&

$$

BAJ

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this storm warning went out at Dec 30, 8:37 PM EST, 7 hours 5 minutes earlier.

Area forecast discussion, Dec 30, 8:37 PM EST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
837 PM EST TUE DEC 30 2008

.SYNOPSIS...
HIGH PRESSURE MOVES OFF THE SOUTHEAST COAST TONIGHT...AS LOW
PRESSURE TRACKS ACROSS THE OHIO VALLEY INTO PENNSYLVANIA. THE LOW
WILL PULL A COLD FRONT THROUGH THE REGION WEDNESDAY MORNING. STRONG
WINDS WILL OCCUR WEDNESDAY AFTERNOON AND NIGHT...AS HIGH PRESSURE
BUILDS IN FROM THE WEST. THE HIGH WILL SLIDE ACROSS THE AREA...THEN
OFF THE COAST THURSDAY AND THURSDAY NIGHT. ANOTHER COLD FRONT WILL
SWING ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. HIGH
PRESSURE RETURNS SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT 01Z...WEAK HIGH PRS SLIDING OFF THE MID ATLNTC COAST IS PROVIDING
THE PROVERBIAL CALM BEFORE THE (WIND) STORM THIS EVE. SKC ACROSS
MOST OF FA (XCPT FOR AND AREA OF BKN AC ACROSS ERN SHORE) ALONG WITH
NRLY CALM WNDS. THESE CNDTNS HAVE ALLOWED TMPS TO FALL AFTR SUNSET...
WITH THE NRMLLY COLDER SPOTS ALRDY APPRCHG FCSTD MINS. SO EVE UPDATE
WAS MAINLY TO TWEEK TMP AND SKY GRIDS PER CRNT OBS.

PRS GRDNT QUICKLY TIGHTENS AFTR 06Z AS LOW PRS MOVES E ACROSS PA.
INCRG W-SW WNDS (INTO BREEZY CAT) AHEAD OF APPRCHG CDFRNT WILL BEGIN
TO MIX COLUMN AND HALT TMP DROP. THUS..TMPS SHUD ACTUALLY LVL OFF OR
SLOWLY RISE DRNG PRE-DAWN HRS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ON WED...LO PRES THEN QUICKLY TRACKS TO OFF THE NEW ENGLAND CST
AND STRENGTHENS OFFSHORE...AS VERY STRONG HI PRES BLDS INTO THE
MIDWEST. EXPECT VERY STRONG WNDS PARTICULARLY OVR THE ERN CNTIES
ADJACENT TO THE CHES BAY/CURRITUCK SND AND ATLC CST FOR WED
AFTN/EVENG. WILL CONTINUE TO MENTION THIS IN THE HWO THIS
EVENG...WITH AT LEAST A WND ADVSY MORE THAN LIKELY ISSUED BY
MIDNGT SHIFT FOR THESE CNTIES DURING WED (HIGH WIND WRNG EVEN
POSSIBLE ON ERN SHORE). PRTLY TO MSTLY SNY WED WITH MAX TEMPS IN
THE UPR 40S TO MID 50S.

COLDER/VRY DRY AIRMASS IN STORE ON THU...AS HI PRES BLDS RIGHT
OVR REGION. THICKNESSES SUPPORT UNDERCUTTING MAV GDNC BY A FEW
DGRS FOR HIGHS. EVEN UNDR A SNY SKY...MAX TEMPS WILL RANGE FM THE
MID/UPR 30S N/NE TO THE LWR 40S S/SW.

HI SLIDES OFF THE CST THU NGT...AND A COLD FRNT CROSSES THE AREA
FRI AFTN AND EVENG. FRNTL SYS WILL LIKELY NOT HAVE MUCH MOIST TO
WORK WITH...CONSIDERING FAST ZNL FLO PATTERN. CUD BE A BRIEF CHC
FOR RAIN/SNOW MIX ACRS THE NRN 1/3 OF THE AREA FRI MORNG...THEN
WRM ENUF ALL AREAS FOR CHC OF RAIN BY LATE FRI MORNG/ERLY FRI AFTN.
MAX TEMPS RANGING FM THE MID 40S TO MID 50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE COLD FRONT PUSHES TO THE EAST FRI NIGHT...THEN OFFSHORE BY
EARLY SAT AS HIGH PRES BUILDS BACK IN FROM THE W. THE HIGH MOVES
OVERHEAD OF THE MID-ATLANTIC LATE SAT...THEN OFFSHORE BY EARLY
SUN AS THE NEXT COLD FRONT APPROACHES FROM THE NW. EXPECT A DRY
FROPA WITH LIMITED MOISTURE AND FORCING. HIGH PRES THEN BRIEFLY
BUILDS BACK IN ON MON. A WARM FRONT WILL LIFT THRU THE REGION MON
NIGHT INTO EARLY TUE AS AN AREA OF LOW PRES AND ASSOCIATED COLD
FRONT APPROACH THE AREA FROM THE W/NW. WILL KEEP POPS LIMITED TO
20-30% FOR NOW AS THIS SYSTEM MOVES THRU...BEING DAY 7-8.

EXPECT SEASONAL TEMPS THROUGHOUT THE EXTENDED. HIGHS WILL BE IN THE
MID 40S TO LWR 50S...WITH LOWS IN THE MID 20S TO UPR 30S.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
MAIN AVIATION CONCERN FOR NEXT 24 TO 36 HRS IS STRONG AND GUSTY
WINDS ON WEDNESDAY. A 1004 MB LOW PRESSURE SYSTEM CENTERED OVER
NRN INDIANA AT 00Z WILL INTENSIFY AS IT TRACKS EAST TGT ACROSS
THE NRN MID ATLANTIC...REACHING THE PA/NJ BORDER AS A 995 MB LOW
BY SUNRISE. MEANWHILE...A 1036 MB HIGH WILL PUSH INTO THE NRN GRT
PLAINS FROM CANADA TGT AND INTO THE NRN MS VLY BY WED AFTN. THE
PRESSURE GRADIENT BETWEEN THESE TWO DEEP SYSTEMS WILL PRODUCE
GUSTY WINDS ACROSS THE AREA AFTER 10Z WED. THE LOW WILL CONTROL
THE WIND DIRECTION...WHICH WILL VEER FROM SW AROUND SUNRISE TO
WEST AROUND MIDDAY AND NW IN THE AFTN AS DISPLAYED IN THE TAFS.
WINDS TO BE HIGHEST OVR THE ERN SHRE (INCL SBY) GIVEN THE CLOSER
PROXIMITY TO THE LOW AND WHERE GREATEST CAA IS TO OCCUR...WINDS 20
TO 25 WITH GUSTS 40 TO 45 KT (WIND ADVY CRITERIA) AFTER SUNRISE.
EXPECT WINDS AROUND 20 KTS WITH GUSTS 35 TO 40 KT ACROSS ERN VA
AND NE NC (INCL RIC/PHF/ORF/ECG) AFTER SUNRISE. TIMING OF WIND
DIRECTION DEPENDS ON EXACT TRACK OF THE LOW AND MAGNITUDE DEPENDS
ON INTENSIFICATION OF THE LOW...STAY TUNED TO SUBSEQUENT TAFS
FOR FURTHER UPDATES.

LWR MID LVL CLOUD DECK (4 TO 6 KFT) DVLPS AFTER SUNRISE WED DUE TO
WEAK INSTABILITY AS COLD AIR BUILDS IN (NO PRECIP EXPECTED WITH
RATHER DRY AIR AT THE SFC)...VFR CONDS EXPECTED TONIGHT THRU THE
DAY FRIDAY UNDER HIGH PRESSURE.

A COLD FRONT APPROACHES LATE FRIDAY WITH PRECIP LIKELY ALL LIQUID
AS TEMPS WARM WITH SWLY FLOW AHEAD OF THE FRONT ON FRIDAY. HOWEVER
IF PRECIP STARTS EARLY ENOUGH ON FRIDAY...SNOW WOULD BE POSSIBLE
FOR SITES NW OF RIC. DO NOT EXPECT MUCH PRECIP WITH THE END OF THE
WEEK SYSTEM...MVFR CONDS POSSIBLE LTR FRI.

&&

.MARINE...
CONDITIONS RAPIDLY GO DOWNHILL AS A DEEPENING AREA OF LOW PRES
APPROACHES THE MID-ATLANTIC REGION FROM THE W. A TRAILING COLD
FRONT PUSHES QUICKLY OFF THE COAST EARLY WED. STRONG GRADIENT FLOW
ALONG WITH STRENGTHENING/DEEPENING CAA BEHIND THE COLD FRONT WILL
PRODUCE GALE FORCE WINDS ACROSS THE WATERS...BEGINNING OVER THE
COASTAL WATERS EARLY WED MORNING...AND THEN THE BAY/SND BY EARLY
WED AFTERNOON. MODEL GUIDANCE CONTINUES TO INDICATE A BRIEF PERIOD
OF NEAR 48 KT WINDS AT 950 MB LATE WED AFTERNOON OVER THE NRN
COASTAL WATERS (OFF THE LWR MD/VA ERN SHORE). AFTER COORDINATING
WITH PHI...HAVE DECIDED TO STICK WITH A HIGH END GALE WARNING FOR
NOW AS CONFIDENCE FOR STORM FORCE WINDS IS LOWER THAN WOULD BE
DESIRED FOR A STORM WARNING. WILL CONTINUE TO ASSESS THE LATEST
GUIDANCE AS THE EVENT DRAWS NEARER...AND WILL BE READY TO HOIST
STORM WARNINGS SHOULD THEY BECOME NECESSARY.

WINDS DIMINISH AND SEAS SUBSIDE LATE WED NIGHT THRU THUR AS HIGH
PRES BUILDS BACK INTO THE WATERS FROM THE W. WINDS THEN INCREASE BY
LATE FRI AS THE NEXT FRONTAL SYSTEM APPROACHES FROM THE NW...WITH
HIGH PRES BUILDING BACK IN BY SAT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 12 PM EST WEDNESDAY FOR
     ANZ630>633.
     GALE WARNING FROM 12 PM TO 10 PM EST WEDNESDAY FOR ANZ630>633.
     SMALL CRAFT ADVISORY FROM 1 AM TO 7 AM EST WEDNESDAY FOR
     ANZ650-652-654-656-658.
     GALE WARNING FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY FOR
     ANZ650-652-654-656-658.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...TMG
LONG TERM...JRL
AVIATION...BAJ
MARINE...JRL
Hazardous weather outlook, Dec 30, 4:16 PM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EST TUE DEC 30 2008

NCZ012>017-030>032-VAZ048-049-060>074-079>083-087>090-092-093-096-
097-312130-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
416 PM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG WINDS ARE EXPECTED WEDNESDAY...WITH GUSTS UP TO 45 MPH POSSIBLE.
A WIND ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ102-VAZ075>078-084>086-091-094-095-098>100-312130-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
OUTER BANKS CURRITUCK-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
416 PM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

VERY STRONG WINDS ARE EXPECTED WEDNESDAY...WITH GUSTS TO AROUND
50 MPH POSSIBLE. A WIND ADVISORY WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-312130-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
416 PM EST TUE DEC 30 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 12 PM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 12 PM TO 10 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-312130-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
416 PM EST TUE DEC 30 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEWITSKY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 4:43 AM ESTHigh Wind WarningAKQAccomack13 hr
Dec 31, 4:43 AM ESTWind AdvisoryAKQAccomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more17 hr
Dec 31, 11:17 AM ESTRed Flag WarningAKQAmelia, Brunswick, Caroline, Charles City, Cumberland, Dinwiddie and 20 more7 hr

Nearby

Storm Warnings in Virginia, 2008Every storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.